T O P I C R E V I E W
Member # 103755
posted 02-18-2013 08:10 PM
it might be a long story, since I'm very paranoid.
I had sex on Jan. 10th which was the 3rd night of my period. about 30-32 hrs. later I took Plan-B,which I know was quite slow since the next morning after sex my period was still flowing .Besides I have a very regular cycle.I thought that chances of getting pregnant for me was quite slim. But I did take Plan-B anyway just to make sure.And my period just stopped mid-cycle.I normally have period for 7 days,I took Plan-B on the 5th day of my period and as I stated it stopped immediately after the second pill. 3 weeks after sex, I went to the hospital for a blood test, results were negative.I was relieved for a few days.but then started to get paranoid again because I was not sure whether or not I took the test to early. So after a day of missed period, I did a urine test.Results still negative. but my period was still missing, so after 4 days of missed period I decided to go see a doctor I did a urine test again and the doctor checked my Uterus, everything was still normal and my test results were negative.It was already a month and 4 days after sex. So the doctor prescribed me "Primolut-N". a few days after taking the pill,I start having symptoms like every time my period is coming. (pimples and not regularly going to toilet.) FYI: after 2 weeks of sex, I started to measure my BBT every morning at 6.00 am it was never more than 36.4 celsius, even on the day I was suppose to have my period.But after taking Primolut-N, my BBT is always between 36.5 c - 36.8 c Besides missing my period, I have no other weird pregnant like symptoms at all.Well, I'm not so hungry and couldn't eat much per meal, but I'm not sure if it's because I'm really stressed. Every time after a negative results test, I would be okay for a few days, my appetite turns normal. and then if my period doesn't show up,I'll start getting paranoid and lose my appetite again. So what are the chance of me getting pregnant? could I trust my test results? especially the blood test, did I take it to soon? I even considered going for one last blood test, but my brother thinks I'm too paranoid and told me to stop worrying about it. Thank you. So, I have decided to go for a blood-test anyway,I'm leaving for the hospital soon.The best part is that my BF dumped me right after I told him that I'm afraid of getting pregnant and he even stated that "There's no way you could be prego,If you did then it's not my child"...How's that for a 2 years relationship. My brother was quite annoyed just now and told me if I'm still paranoid after this he'll probably take me to a psychiatrist.lol. [ 02-18-2013, 08:44 PM: Message edited by: Chopper.G ]
Member # 90293
posted 02-18-2013 08:57 PM
and welcome to Scarleteen, One of the side effects of emergency contraception is changes in the menstrual cycle. These changes can last for a couple of months and includes periods coming earlier or later than expected, spotting between periods, skipping periods entirely, and other related menstrual changes. So, it sounds like this may be what you're experiencing here. The stress of worriying about pregnancy, plus the stress of your breakup (I'm really sorry to hear about that!) are probably contributing to this as well. When you saw your doctor, did you let them know that you had taken emergency contraception? [ 02-18-2013, 08:59 PM: Message edited by: Robin Lee ]
Member # 103755
posted 02-18-2013 11:22 PM
Yes,I did tell the doctor that I took Plan-B during my period.He gave me a weird look and said that I shouldn't even have to since there's no chance of pregnancy. I just came back from the blood test and the results is (still) negative.Nurse told me that I could rely on the results now since my period was missing for almost 2 weeks and if I was really pregnant I would be almost 6 weeks, the test would have shown positive no matter what. So, guess I'm not pregnant anymore right?
Member # 90293
posted 02-19-2013 08:02 AM
Sounds like you were never pregnant to begin with.
How are you feeling about this now?
Member # 90293
posted 02-19-2013 08:40 AM
I also want to check in with you about whether you feel like having more information about how pregnancy can and can't happen would be helpful to you.
Member # 103755
posted 02-19-2013 09:54 AM
Now I'm 99% quite sure I'm not pregnant. before this it was like,
"How could I be pregnant anyway?!..my period's late, I think I am!" but there was always doubts in me since my period is very regular.And that worries me a lot, different pregnant women suffers different pregnancy symptoms but 1 thing everyone has in common is a missed period. and after sex, maybe it's just me being to paranoid but I seem to notice more pregnant women or babies around me.I don't believe in signs but when you're under pressure anything can freak you out. I do have a few questions, I took plan-b right during my period and it stopped, does this have anything to do with me taking plan-b during period? I did some research and most of the answer are "Plan-B" could do weird stuff to your cycle but there's no explanation why. why does the hormone in Plan-B cause my period to stop.I thought plan-b was suppose to make you ovulate slower or makes your Uterus not in a suitable moment for the embryo to implant. Then why taking it during period could cause such a heavy side-effects to tell you the truth I was really paranoid when my period stopped after Plan-B I was so worried that maybe Plan-B made me ovulate to fast and that's why my period stopped and I could be pregnant. so it would be really nice if you could find out what will happen if Plan-B was taken during period? and why? .. another thing, my doctor prescribed Primolut-N, and says after taking this pill my period should be coming within 6 days after I finish the dose.I did an online search and most people get their period 3 days after finishing the pill. It has been 3 days now and there's only signs of period coming for me.I'm afraid my period wouldn't come, if it doesn't what does it mean?
Member # 3
posted 02-19-2013 10:22 AM
Here are the three things Plan B does. The first two are widely documented/proven through study, and the third remains theoretical (as in, it probably does that, but we don't yet have data which shows clearly that it does or doesn't, probably because Plan B works so well the first two ways, there are few opportunities to test the third):
1. It suppresses ovulation (that doesn't mean it "slows it down," because there's no such thing as a "speed" of ovulation -- that means it keeps it from happening) 2. It changes the vaginal environment, largely cervical mucus, to create an environment less hospitable to sperm and sperm motility (their ability to move and do their thing) 3. It thins the uterine lining to make implantation of a fertilized egg -- should an ovum have gotten fertilized during the time period Plan B can work for -- less likely If it was, in fact, Plan B that caused your period to stop earlier than usual (and it may well not have been), I'd say that likely is just because you introduced different hormones into your body than are usually there during your period. We have our periods because of hormonal signals sent from the brain. Per the Primolut your doctor gave you, I'd say it isn't sound to talk about what might or might not happen with it, particularly with us. One, we can't predict this, but two, you have a healthcare provider who prescribed you a medication. That means you can call that provider with any concerns, and they really will be the best person to talk with about them, since they know why they prescribed it and know all about that medication. [ 02-19-2013, 10:31 AM: Message edited by: Heather ]
Member # 101830
posted 02-20-2013 03:13 PM
Hey, ChopperG! Recently I had an episode of pregnancy-obsession/paranoia that was very similar to yours. From what I can see, it is something rather common among young women.
From what you said, I feel like I can positively affirm with 100% certaintly that you are NOT pregnant. To start with, your chances were minimal as you were on your period when you had intercourse. It very unlikely that a woman ovulates in the earliest days of her period. Plus, you took Plan B, which is quite effective (80-90%) taken within that time frame. A negative blood test done 3 weeks after intercourse is also extremely reliable. If you were pregnant, your hCG hormone levels should be *very* high and clearly positive by then. From what is known, it would be *extremely* uncommon (if not actually impossible) to have a negative blood test by that time. If one month after intercourse your doctor saw nothing in the ultrasounds, you have full proof that you're not pregnant. By that time, you'd definitely show clear signs of pregnancy in your uterus. (I mean, by that time you'd see an actual embryo!) You're probably missing your period because you took Plan B (it can really mess with your cycle) OR because of stress. Stay calm, you're not pregnant. For all purposes, know that you're not if you're still worried. I worried like crazy because of something like this, too. I guess it can take some time for a girl to get over a pregnancy scare.